Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Miami, FL

June 12, 2021Broward County, Florida

NWS Miami, FL issued this special weather statement at Jun 12, 2021, 8:14 PM EDT for Broward County, Florida. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 12, 2021, 8:14 PM EDT (00:14 UTC)
Expired
Jun 12, 2021, 9:00 PM EDT
In force
46 min
Issued by
NWS Miami, FL

County Broward County, FL

The radar

The Miami radar (KAMX), 84 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 0.2 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2021-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1414 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2021-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1414 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
945 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
-23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

413 
WWUS82 KMFL 130014
SPSMFL

Special Weather Statement
National Weather Service Miami FL
814 PM EDT Sat Jun 12 2021
 
FLZ067-068-071-072-168-172-130100-
Inland Broward County FL-Coastal Broward County FL-
Coastal Palm Beach County FL-Metro Broward County FL-
Inland Palm Beach County FL-Metro Palm Beach County FL-
814 PM EDT Sat Jun 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BROWARD AND SOUTHEASTERN
PALM BEACH COUNTIES UNTIL 900 PM EDT...

* At 814 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from 13 miles
  north of Intersection I-75 And U.S. 27 to 9 miles southeast of
  Holey Land Wildlife Refuge. Movement was east at 10 mph.

* Small hail and winds in excess of 45 mph possible with these
  storms.

* Locations impacted include...
  Fort Lauderdale, Coral Springs, Pompano Beach, Boca Raton,
  Deerfield Beach, Delray Beach, Tamarac, Margate, Lighthouse Point,
  Highland Beach, Coconut Creek, Oakland Park, North Lauderdale,
  Parkland, Hillsboro Beach, Sea Ranch Lakes, Mission Bay, Boca
  Pointe, Boca Del Mar and Hamptons At Boca Raton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2645 8006 2646 8064 2624 8077 2620 8008
TIME...MOT...LOC 0014Z 258DEG 10KT 2634 8047 2631 8065 

$$

HVN

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jun 12, 7:52 PM EDT, 22 minutes earlier.

Area forecast discussion, Jun 12, 7:52 PM EDT, 22 minutes before
Area Forecast Discussion
National Weather Service Miami FL
752 PM EDT Sat Jun 12 2021

.AVIATION(00Z TAFS)...

VCTS possible around the eastern terminals through ~02z. Direct
TSRA impacts likely at KPBI over the next hour or so. Thereafter
light SW winds expected overnight into Sunday morning with another
round of SHRA/TSRA expected by early to mid afternoon. SW winds
continue tomorrow around 10-12 kt, except erratic and gusty in and
near thunderstorms.

&&

.UPDATE...

Scattered thunderstorms continue over western Broward and much of
Palm Beach County this evening. Frequent lightning, locally heavy
rainfall, and wind gusts to around 45 mph are the primary short-
term concerns. Convection should gradually wane over the next few
hours as instability decreases. Thereafter look for generally
quiet conditions overnight with another round of showers and
storms targeting the interior and eastern areas once again
tomorrow afternoon. Made some adjustment to PoPs and sky cover
based on radar/satellite trends and a consensus of the latest runs
of the convection allowing models. The forecast is on track.

&&

.PREV DISCUSSION... (Issued 304 PM EDT Sat Jun 12 2021)

SHORT TERM...

Rest of Today through Sunday...

Southwesterly winds across the area with both Gulf and Atlantic
seabreezes being the focus of convection. Ongoing showers and storms
along the sea breezes will continue to move towards the east coast
given the flow pattern. Multiple rounds of storms are possible this
afternoon and evening along outflow boundary and sea breeze
interactions. The vertical wind profile is fairly light
southwesterly winds throughout the column. The lack of wind flow
will lead to slow storm motion. The main impacts will be flooding
due to slow storm motion and multiple rounds of storms possible,
lightning strikes, and a localized strong downburst wind.

For Sunday,  continued southwesterly winds with warm and moist air
advection. A similar steering pattern to today with southwesterly
winds combined with an Atlantic sea breeze will allow for convective
coverage over the east coast metros once again. Southwesterly flow
will be a little stronger than today and that should keep the east
coast sea breeze pinned closer to the coast. Localized flooding
along with locally strong wind gusts will be primary hazards once
again tomorrow. High temperatures will be in the low to mid 90s with
heat indices in the triple digits.

LONG TERM...

Sunday Night through Friday...

A middle to upper level trough will continue to amplify during the
early to middle portion of next week as it slowly progresses
eastwards. The placement of this feature aloft will allow for
prevailing southerly to southwesterly flow to continue, which will
allow for the advection of a moist tropical airmass in the boundary
layer with precipitable water values around 2 inches. At the same
time, diurnal sea-breezes will develop each day as a result of
efficient insolation and differently heating between the land and
nearby bodies of water. With the prevailing southwesterly flow, the
greatest coverage of showers and thunderstorms should continue to
focus over the interior and east coast metro areas. As flow in the
vertical column continues to remain light with a very moist boundary
layer, storm motion may be stationary or nearly stationary at times.
This could lead to localized flooding concerns with the heaviest
convective activity, particularly over the east coast metro areas
each afternoon through mid-week. Colder values aloft (-8 to -10C)
will be present during the early portion of the week due to the
presence of a middle to upper level trough. The potential exists for
an isolated strong thunderstorm or two during the peak of convective
activity each afternoon. Small hail, damaging winds, and frequent
lightning is possible with the strongest convective columns.

By late week, model guidance continues to depict a strengthening
Bermuda High rebuilding back into the region as the middle to upper
level trough begins to lift out and move northeastwards across the
mid-Atlantic and nearby Atlantic waters. This synoptic pattern
change would shift prevailing flow out of the southeast and allow for
the greatest coverage of showers and thunderstorms over the interior
and west coast. During this time frame, model guidance depicts a
plume of Saharan Dust approaching the region. Increased subsidence
due to the ridge of high pressure as well as the addition of the
Saharan Air Layer (S.A.L.) may act to reduce shower and thunderstorm
chances late this week. It is important to note that forecast
uncertainty is high this far out in the extended period, so be sure
to monitor forecast trends as the week progresses.

AVIATION(18Z TAFS)...

Both Gulf and Atlantic sea breezes have developed this afternoon and
moved through terminals. This will also be the focus for showers and
storms today. Showers and thunderstorms across the region with TEMPO
groups for all east coast terminals this afternoon into this evening
for MVFR conditions. Light winds return overnight. A similar pattern
tomorrow with southwesterly winds and sea breezes developing in the
afternoon.

MARINE...

High pressure remains over the west Atlantic and keeping generally
good boating conditions outside convection over local South Florida
waters. Brief periods of gusty winds and rough seas will accompany
any thunderstorm that forms, as scattered showers and storms remain
in the forecast each day.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            78  91  77  89 /  30  50  50  60
West Kendall     76  92  76  90 /  30  50  50  60
Opa-Locka        77  92  76  90 /  30  50  50  60
Homestead        76  90  76  88 /  30  40  50  50
Fort Lauderdale  78  91  77  89 /  30  50  50  60
N Ft Lauderdale  77  91  77  89 /  40  50  50  60
Pembroke Pines   76  91  76  89 /  30  50  50  60
West Palm Beach  75  91  75  90 /  40  50  40  60
Boca Raton       77  92  77  90 /  40  50  40  60
Naples           78  89  77  89 /  30  30  40  60

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

Update/Aviation...SPM
Tonight/Sunday and Marine...Kelly
Sunday Night through Saturday...Hadi

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Jun 12, 3:35 PM EDT, 4 hours 39 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
335 PM EDT Sat Jun 12 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
130745-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
335 PM EDT Sat Jun 12 2021

...A Few Strong Storms Possible East Coast...

This hazardous weather outlook is for South Florida.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Thunderstorms: Scattered to numerous thunderstorms are expected. A
few strong storms are possible gusty winds, heavy rainfall, and
frequent lightning.

Wind: The strongest storms may produce wind gusts up to 50 mph over
the east coast metro areas this afternoon into early this evening.

Flooding: Heavy rainfall from thunderstorms may lead to localized
flooding over the east coast metro.

Waterspouts: A slight chance of waterspouts with showers and
thunderstorms over local South Florida waters.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

Scattered to numerous showers and thunderstorms are possible into
mid week, especially over the interior and east coast metro areas.
The primary impacts from the thunderstorms will be lightning strikes,
gusty winds, and heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated, however individual spotters
are encouraged to report high wind and flooding to the National
Weather Service forecast office in Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

In the hours before

Special weather statement, Jun 12, 5:01 PM EDT, 3 hours 13 minutes before
Special Weather Statement
National Weather Service Miami FL
501 PM EDT Sat Jun 12 2021

FLZ073-173-174-122145-
Far South Miami-Dade County FL-Inland Miami-Dade County FL-
Coastal Miami Dade County FL-
501 PM EDT Sat Jun 12 2021

...SPECIAL WEATHER STATEMENT...

* At 501 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Florida City, or near Homestead
  General Airport. This storm was nearly stationary.

* Small hail possible with this storm.

* Locations impacted include...
  Homestead, Homestead General Airport, Homestead Miami Speedway, The
  Redland, Florida City, Homestead Base, Naranja, Princeton, Royal
  Palm Ranger and Leisure City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2539 8063 2546 8061 2555 8054 2554 8034
      2527 8045
TIME...MOT...LOC 2101Z 282DEG 3KT 2544 8052

HVN
Special weather statement, Jun 12, 5:20 PM EDT, 2 hours 54 minutes before
Special Weather Statement
National Weather Service Miami FL
520 PM EDT Sat Jun 12 2021

FLZ072>074-172-173-122200-
Coastal Broward County FL-Metro Broward County FL-
Metropolitan Miami Dade FL-Inland Miami-Dade County FL-
Coastal Miami Dade County FL-
520 PM EDT Sat Jun 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MIAMI-DADE AND SOUTHERN
BROWARD COUNTIES UNTIL 600 PM EDT...

* At 520 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Palm Springs North, or over
  Miramar, moving east at 20 mph.

* Small hail and funnel clouds possible with this storm.

* Locations impacted include...
  Miami, Hialeah, Fort Lauderdale, Pembroke Pines, Hollywood,
  Miramar, Davie, Miami Beach, Plantation, Surfside, Hallandale,
  Miami Gardens, North Miami, Doral, North Miami Beach, Aventura,
  Dania Beach, Miami Lakes, Cooper City and Hialeah Gardens.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2578 8012 2584 8041 2602 8042 2617 8009
TIME...MOT...LOC 2120Z 260DEG 17KT 2594 8033

HVN
Special weather statement, Jun 12, 6:42 PM EDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Miami FL
642 PM EDT Sat Jun 12 2021

FLZ066>068-168-122330-
Hendry FL-Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
642 PM EDT Sat Jun 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL HENDRY AND PALM
BEACH COUNTIES UNTIL 730 PM EDT...

* At 641 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm 9 miles west of Loxahatchee NWR, or
  17 miles southeast of Belle Glade, moving northeast at 20 mph.

* Small hail and winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  West Palm Beach, Boynton Beach, Delray Beach, Wellington, Palm
  Beach Gardens, Belle Glade, South Bay, Greenacres, Royal Palm
  Beach, Loxahatchee NWR, Village Of Golf, Belle Glade Camp, Holey
  Land Wildlife Refuge, Loxahatchee Groves, Whisper Walk, Lion
  Country Safari Park, Okeelanta, Rotenberger Wildlife Refuge, Kings
  Point and Dunes Road.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2635 8028 2635 8092 2656 8103 2688 8026
      2646 8006
TIME...MOT...LOC 2241Z 246DEG 17KT 2649 8049

HVN
Special weather statement, Jun 12, 7:28 PM EDT, 46 minutes before
Special Weather Statement
National Weather Service Miami FL
728 PM EDT Sat Jun 12 2021

FLZ066>068-071>073-168-130015-
Inland Broward County FL-Hendry FL-Coastal Palm Beach County FL-
Metro Broward County FL-Inland Palm Beach County FL-Inland Miami-
Dade County FL-Metro Palm Beach County FL-
728 PM EDT Sat Jun 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL HENDRY...CENTRAL
BROWARD AND PALM BEACH COUNTIES UNTIL 815 PM EDT...

* At 728 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from near
  Rotenberger Wildlife Refuge to 7 miles south of Mile Marker 30 On
  Alligator Alley. Movement was northeast at 10 mph.

* Small hail and winds in excess of 45 mph possible with these
  storms.

* Locations impacted include...
  Pembroke Pines, Coral Springs, West Palm Beach, Sunrise,
  Wellington, Belle Glade, Weston, Greenacres, Royal Palm Beach,
  Parkland, Palm Springs, Atlantis, Haverhill, Loxahatchee NWR, Palm
  Beach International Airport, Belle Glade Camp, Golden Lakes, Holey
  Land Wildlife Refuge, Loxahatchee Groves and Lion Country Safari
  Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2684 8050 2671 8006 2603 8039 2594 8061
      2641 8096
TIME...MOT...LOC 2328Z 237DEG 10KT 2643 8085 2605 8057

HVN
Special weather statement, Jun 12, 7:43 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Miami FL
743 PM EDT Sat Jun 12 2021

FLZ067-068-168-130015-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
743 PM EDT Sat Jun 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PALM BEACH COUNTY
UNTIL 815 PM EDT...

* At 743 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Loxahatchee Groves, or near
  Wellington, moving northeast at 25 mph.

* Small hail and winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  West Palm Beach, Jupiter, Palm Beach Gardens, Riviera Beach, Palm
  Beach, Tequesta, Juno Beach, North Palm Beach, Lake Park, Port Of
  Palm Beach, North County Airport, Juno Ridge, The Acreage, Mangonia
  Park, Lakeside Green, Philo Farms, Fau North Campus, Limestone
  Creek, Caloosa and Jupiter Farms.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2675 8003 2671 8006 2681 8040 2696 8024
      2696 8014 2697 8014 2697 8009
TIME...MOT...LOC 2343Z 225DEG 21KT 2672 8031

HVN
Special weather statement, Jun 12, 8:14 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
814 PM EDT Sat Jun 12 2021

FLZ067-068-071-072-168-172-130100-
Inland Broward County FL-Coastal Broward County FL-
Coastal Palm Beach County FL-Metro Broward County FL-
Inland Palm Beach County FL-Metro Palm Beach County FL-
814 PM EDT Sat Jun 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BROWARD AND SOUTHEASTERN
PALM BEACH COUNTIES UNTIL 900 PM EDT...

* At 814 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from 13 miles
  north of Intersection I-75 And U.S. 27 to 9 miles southeast of
  Holey Land Wildlife Refuge. Movement was east at 10 mph.

* Small hail and winds in excess of 45 mph possible with these
  storms.

* Locations impacted include...
  Fort Lauderdale, Coral Springs, Pompano Beach, Boca Raton,
  Deerfield Beach, Delray Beach, Tamarac, Margate, Lighthouse Point,
  Highland Beach, Coconut Creek, Oakland Park, North Lauderdale,
  Parkland, Hillsboro Beach, Sea Ranch Lakes, Mission Bay, Boca
  Pointe, Boca Del Mar and Hamptons At Boca Raton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2645 8006 2646 8064 2624 8077 2620 8008
TIME...MOT...LOC 0014Z 258DEG 10KT 2634 8047 2631 8065

HVN

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 8:15 PM EDTSpecial Marine WarningMFL30 min
Jun 13, 1:03 PM EDTSpecial Weather StatementMFLMiami-Dade42 min
Jun 13, 1:32 PM EDTSpecial Weather StatementMFLBroward43 min
Jun 13, 2:09 PM EDTSpecial Weather StatementMFLPalm Beach36 min
Jun 13, 2:46 PM EDTSpecial Marine WarningMFL29 min
Jun 13, 5:50 PM EDTSpecial Weather StatementMFLBroward40 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.